Flash Flood, Pima
- When
- July 23, 3:00 PM MST to 4:00 PM MST
- Where
- Pima County, 17 mi SE of Tucson
- Reported by
- NEWSPAPER
- Coordinates
- 32.067, -110.733
Streets flooded due to heavy rainfall in the Rita Ranch subdivision on the southeast side of Tucson.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 23, 1:30 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SAT JUL 23 2005 .SYNOPSIS...A BROAD RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CENTRAL UNITED STATES WITH A MOIST AND DEEP EASTERLY FLOW FOR THE NEXT SEVERAL DAYS. AN INCREASE IN CLOUDINESS FROM REMNANT TROPICAL MOISTURE WILL HELP KEEP TEMPERATURES DOWN A FEW DEGREES THIS WEEKEND AS WELL AS LEAD TO CONCERNS ABOUT LOCALLY HEAVY RAINFALL. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE COMING WEEK. && .DISCUSSION...12Z KTUS SOUNDING SHOWED PRECIPITABLE WATER VALUES UP TO 1.87 AND MORNING SURFACE DEWPTS NEAR 70 IN SOME SPOTS. ALMOST TOO WET...BUT CLOUD GAVE WAY FOR ENOUGH SOLAR INSOLATION TO FIRE OFF NICELY TODAY. ANYTHING THAT FORMS TODAY WILL BE RATHER WET...AND EARLIER BRISK STEERING LEVEL FLOW HAS SLACKED OFF A BIT. COMBINE THAT WITH TRAINING ECHOS AND WE HAVE FLASH FLOOD CONCERNS INTO THE EVENING HOURS. REMNANTS OF EMILY PUSHING OUT OF SONORA AND OFFSHORE...NEXT EASTERLY IMPULSE NOW PUSHING INTO CENTRAL TEXAS. AT SOME POINT WE COULD HIT A TEMPORARY PERIOD OF BETTER STABILITY AROUND OUR POSITION IN BETWEEN THESE FEATURES...BUT THATS RELATIVE. IT BY NO MEANS SHUTS US DOWN AND AS MENTIONED BEFORE HEAVY RAIN WILL REMAIN A CONCERN. && .FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA FROM THE REMNANTS OF EMILY WILL RESULT IN INCREASED CLOUD COVER AND PRECIPITATION CHANCES...AS WELL AS COOLER DAYTIME TEMPERATURES THROUGH SUNDAY. OTHERWISE...HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEK AS THE UPPER HIGH REMAINS CENTERED NEAR THE FOUR CORNERS REGION...RESULTING IN A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THERE WILL BE THE POTENTIAL OF STRONG...ERRATIC AND SHIFTING WINDS WITH THUNDERSTORMS THAT DEVELOP...AS WELL AS VERY HEAVY RAINFALL CAUSING RAPID RUNOFF INTO WASHES AND STREAMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST ARIZONA THROUGH THE EVENING HOURS... INCLUDING IN THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 3K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. && .CLIMATE...YESTERDAY TUCSON INTERNATIONAL AIRPORT HIT 101 DEGREES FOR THE 39TH CONSECUTIVE DAY. THIS TIES THE ALL-TIME LONGEST STREAK WHICH WAS SET IN 1987. TODAY WILL LIKELY FALL JUST SHORT...SO IT APPEARS WE WILL HAVE TO SETTLE FOR THE TIE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER/ZELL WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1125 AM MST SAT JUL 23 2005 AZZ029>035-241400- UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1125 AM MST SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY...SANTA CRUZ COUNTY...COCHISE COUNTY AND PIMA COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA FROM THE REMNANTS OF EMILY COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. WITH FAIRLY EXTENSIVE DEBRIS CLOUDS ACROSS THE AREA...INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN...OR WHERE BREAKS OCCUR IN THE CLOUD COVER. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHWEST AROUND 20 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT TODAY WILL OCCUR EARLIER THAN THE LAST COUPLE OF DAYS...WITH SOME RETURNS ALREADY NOTED ON THE KEMX RADAR...MAINLY OVER COCHISE COUNTY WHERE THERE IS LESS CLOUD COVER. WITH ABUNDANT MOISTURE (DEWPOINTS GENERALLY IN THE 60S AND PRECIPITABLE WATER VALUES APPROACHING 2 INCHES) THERE IS A HIGH RISK FOR HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE AN ELEVATED CHANCE FOR HEAVY RAINFALL ON SUNDAY AS DEEP MOISTURE CONTINUES ACROSS SOUTHEAST ARIZONA. OTHERWISE...THE MONSOONAL FLOW PATTERN WILL CONTINUE THROUGH NEXT WEEK AS HIGH PRESSURE ALOFT REMAINS CENTERED NEAR THE FOUR CORNERS REGION. THIS WILL RESULT IN A FORECAST OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-241400- NORTHERN GREENLEE COUNTY- 1125 PM MST SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL BE ALONG THE MOGOLLON RIM AND IN THE WHITE MOUNTAINS...MOVING TO THE WEST AROUND 20 MPH. THE PRIMARY HAZARDS WITH THE STRONGER STORMS WILL BE GUSTY WINDS TO NEAR 45 MPH...SMALL HAIL AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE AN ELEVATED CHANCE FOR HEAVY RAINFALL ON SUNDAY AS DEEP MOISTURE CONTINUES ACROSS SOUTHEAST ARIZONA. OTHERWISE...THE MONSOONAL FLOW PATTERN WILL CONTINUE THROUGH NEXT WEEK AS HIGH PRESSURE ALOFT REMAINS CENTERED NEAR THE FOUR CORNERS REGION. THIS WILL RESULT IN A FORECAST OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ZELL
The Tucson radar (KEMX), 22 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 flash flood. Local standard time, as filed.
Streets flooded due to heavy rainfall in the Rita Ranch subdivision on the southeast side of Tucson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461580.